MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 06/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
The customer elected to dilate the distal ureter with a balloon and a g32837-aubs-5-4 balloon was used.When the balloon was inflated up to 14 atm, the balloon burst and the contrast went out/flushed up the ureter.They shot additional contrast through the ureter and it showed no extravasation.They exchanged for a g32834-aubs-4-4 balloon, and this one ruptured at 16 atm of pressure.At this time, there was obvious extravasation and a stent was put in to let the ureter heal.The patient would require an additional ureteroscopy / renal stone removal after the ureter heals.
 
Event or Problem Description
The patient was having a ureteroscopy for renal stone removal.The customer elected to dilate the distal ureter of the patient with a balloon and a g32837-aubs-5-4 ascend® aq® ureteral balloon catheter was used.When the balloon was inflated up to 14 atm, the balloon burst and the contrast went out/flushed up the ureter.This balloon is reported under report number:1820334-2017-02060.They shot additional contrast through the ureter and it showed no extravasation.They exchanged for a g32834-aubs-4-4 ascend® aq® ureteral balloon catheter, this one ruptured at 16 atm of pressure and is reported under report number:1820334-2017-01805.It is unknown what type of medium was used to inflate the balloon.At this time, there was obvious extravasation and a stent was put in to let the ureter heal.The patient will require an additional ureteroscopy / renal stone removal after the ureter heals.
 
Additional Manufacturer Narrative
A review of complaint history, device history record, documentation, instructions for use and specifications was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.The device is shipped with instructions for use which states the proper warnings, precautions, and instructions for use.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A complaint history search revealed this to be the only reported complaint associated to the complaint lot number.Based on the provided information, no product returned and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6731729
Report Number1820334-2017-01805
Device Sequence Number13764038
Product Code EZN
UDI-Device Identifier00827002328341
UDI-Public(01)00827002328341(17)200316(10)7754964
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberAUBS-4-4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer07/26/2017
10/10/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date07/26/2017
10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight113